Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 91, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 20, 2025, 5:37 PM CDT for Humphreys County, Sharkey County, Washington County, Mississippi. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2025, 5:37 PM CDT (22:37 UTC)
- Expired
- May 20, 2025, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Humphreys County, MS, Sharkey County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 6:04 PM CDT | TSTM WND DMG | 4 Ese Foote, MS | Tree down along Hwy 436 at Beargarden Rd. |
| May 20, 6:16 PM CDT | TSTM WND DMG | 5 Nnw Straight Bayou, MS | Multiple utility poles were snapped along Sunflower River Rd in the Murphy community. Report and pictures via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:09 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.7
The text
As transmitted.
375
WFUS54 KJAN 202237
TORJAN
MSC053-125-151-202330-
/O.NEW.KJAN.TO.W.0091.250520T2237Z-250520T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
537 PM CDT Tue May 20 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southern Washington County in northwestern Mississippi...
Southwestern Humphreys County in central Mississippi...
Northern Sharkey County in west central Mississippi...
* Until 630 PM CDT.
* At 536 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Avon, or 11 miles west of Hollandale, moving east
at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Panther Burn around 545 PM CDT.
Delta City and Nitta Yuma around 550 PM CDT.
Murphy around 600 PM CDT.
Louise and Midnight around 610 PM CDT.
Silver City around 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3314 9115 3313 9112 3315 9109 3314 9082
3323 9082 3313 9045 3292 9051 3292 9066
3309 9117
TIME...MOT...LOC 2236Z 288DEG 32KT 3316 9105
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
193 follow-up statements
109
WWUS54 KJAN 202300
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
600 PM CDT Tue May 20 2025
MSC053-125-151-202330-
/O.CON.KJAN.TO.W.0091.000000T0000Z-250520T2330Z/
Washington MS-Humphreys MS-Sharkey MS-
600 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN WASHINGTON...SOUTHWESTERN HUMPHREYS AND NORTHERN SHARKEY
COUNTIES...
At 600 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Panther Burn, or near Hollandale, moving east at 35
mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Delta City, Nitta Yuma, and Murphy around 605 PM CDT.
Louise and Midnight around 615 PM CDT.
Silver City around 625 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3314 9082 3323 9082 3313 9045 3292 9051
3292 9066 3308 9114 3315 9108
TIME...MOT...LOC 2300Z 287DEG 30KT 3310 9085
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
19398
WWUS54 KJAN 202313
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
613 PM CDT Tue May 20 2025
MSC053-125-151-202330-
/O.CON.KJAN.TO.W.0091.000000T0000Z-250520T2330Z/
Washington MS-Humphreys MS-Sharkey MS-
613 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN WASHINGTON...SOUTHWESTERN HUMPHREYS AND NORTHERN SHARKEY
COUNTIES...
At 613 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Delta City, or 10 miles southeast of Hollandale,
moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Louise and Midnight around 620 PM CDT.
Silver City around 625 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3314 9082 3318 9077 3320 9070 3313 9045
3292 9051 3292 9066 3304 9101 3314 9088
TIME...MOT...LOC 2313Z 287DEG 31KT 3307 9073
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
19636
WWUS54 KJAN 202327
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
627 PM CDT Tue May 20 2025
MSC053-125-151-202337-
/O.EXP.KJAN.TO.W.0091.000000T0000Z-250520T2330Z/
Washington MS-Humphreys MS-Sharkey MS-
627 PM CDT Tue May 20 2025
...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON...SOUTHWESTERN
HUMPHREYS AND NORTHERN SHARKEY COUNTIES WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until midnight CDT for central,
northwestern and west central Mississippi.
&&
LAT...LON 3314 9082 3318 9077 3320 9070 3313 9045
3292 9051 3292 9066 3304 9101 3314 9088
TIME...MOT...LOC 2327Z 288DEG 32KT 3304 9063
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 20, 3:23 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 20, 3:23 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Jackson MS 323 PM CDT Tue May 20 2025 ...New DISCUSSION... .DISCUSSION... Issued at 315 PM CDT Tue May 20 2025 Through tonight: The scenario continues to unfold as expected with a capped warm sector that is heating up strongly well ahead of an approaching cold front. Storms including some supercells have developed from northern LA to eastern AR/nrn MS, and they are just outside of our forecast area. Given that the mixing layer depth has just about peaked now, it may take some time for a tornado threat to ramp up, so damaging wind gusts and large hail should be the primary threats. By early to mid this evening, as the storms become more organized, we will see the severe threats peak over north central to northeast MS, including for tornadoes with effective low level shear expected to maximize in that area and time frame. The lift associated with the front will be less as you go south, which makes storm coverage and the overall storm threat more conditional, especially south of the I-20 corridor late tonight. There has been little change to timing and hazards. /EC/ Wednesday through Monday: Cyclonic northwest flow aloft around a large northeast CONUS trough will bring drier and slightly cooler conditions to the forecast area making for more comfortable conditions through late week. As is often the case this time of year, less humidity is a very temporary condition, and the heat and humidity will begin to build back in this weekend along with rain chances. It looks like stormy conditions will peak late Sunday and perhaps intol Monday ahead of a seasonably strong cold front pushing south into the area. /EC/ && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Tue May 20 2025 VFR conditions will prevail through the period with a gusty southerly wind, as sustained winds will be up to 20mph and gusts of up to 30mph. Expect periods of TSRA and VCTS this afternoon and well into the evening as a line of storms pushes through the area with periods of gusts of up to 60mph along the line. Early tomorrow morning sites PIB and HBG will have possible low stratus/fog dropping categories to IFR,conditions will begin to deteriorate by 8Z and improve by 14Z. /KP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 64 86 63 88 / 50 0 0 0 Meridian 65 86 61 90 / 60 0 0 0 Vicksburg 62 86 63 89 / 30 0 0 0 Hattiesburg 72 91 65 93 / 20 0 0 0 Natchez 64 87 64 90 / 30 0 0 0 Greenville 61 85 63 86 / 20 0 0 0 Greenwood 61 85 62 86 / 30 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/SAS20/KP
In the hours before
Local storm report, May 20, 1:29 PM CDT, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
129 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Hail 2 E Forest 32.79N 91.37W
05/17/2025 M1.00 Inch West Carroll LA Public
Penny size with a few up to quarters.
&&
CELocal storm report, May 20, 1:38 PM CDT, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
138 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Tstm Wnd Dmg 1 N Transylvania 32.70N 91.18W
05/17/2025 East Carroll LA Public
Some trees damaged in the area with a few
down on power lines.
&&
CELocal storm report, May 20, 4:36 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Jackson MS
436 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Hail 3 SSE Fountain Hill 33.31N 91.83W
05/20/2025 M1.00 Inch Ashley AR Emergency Mngr
&&
CESpecial weather statement, May 20, 4:38 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
438 PM CDT Tue May 20 2025
MSZ018-202215-
Bolivar MS-
438 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BOLIVAR COUNTY THROUGH
515 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jersey Point, or 8 miles southwest of Rosedale, moving east at 55
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Rosedale, Benoit, Beulah, and Pace around 445 PM CDT.
Cleveland around 450 PM CDT.
Renova, Boyle, and Merigold around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Mississippi.
&&
LAT...LON 3388 9066 3362 9066 3365 9117 3367 9123
3370 9121 3371 9116 3366 9110 3368 9103
3372 9106 3370 9111 3373 9115 3378 9113
3378 9105 3376 9103 3378 9099 3380 9100
3381 9104 3384 9107 3387 9107 3388 9106
TIME...MOT...LOC 2137Z 270DEG 47KT 3375 9111
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Local storm report, May 20, 5:26 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
526 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Tstm Wnd Dmg 4 SSE Jennie 33.20N 91.26W
05/20/2025 Chicot AR Storm Chaser
Tree downed across southbound lane of US 65.
Possible tornado.
&&
DLLocal storm report, May 20, 5:33 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
533 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Tornado 4 SSE Jennie 33.21N 91.26W
05/20/2025 Chicot AR Storm Chaser
Several snapped trees near Chicot Junction.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 71 min |
| May 20, 4:38 PM CDT | Special Weather Statement | JAN | Bolivar | 37 min |
| May 20, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 63 min |
| May 20, 5:03 PM CDT | Tornado Warning | JAN | Washington | 57 min |
| May 20, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 54 min |
| May 20, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 79 min |
| May 20, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 51 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.